MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-752039
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
As reported: during a splenic embolization with left radial access a 105cm dss was placed into the splenic artery.Multiply coils were deployed into the outflow vessel (azur cx 035 6-10mm) successfully with the navi 135cm.When the 135cm navi was advanced into the 4.5cm aneurysm for coil embolization.When advancing the 20mmx39cm (lot#0001089719) coil into the aneurysm via the navi, the coil was pushing smoothy until it reached the tip of the navi.At this point when the doctor went to retract the coil it detached inside the navi.He tried to push the coil with a 035 wire but it would not advance all the way out into the aneurysm.He decided to pull the coil & navi out.The coil was removed successfully inside the navi.He wanted to open up another navi catheter to use for delivering the coils.Another 20mmx39cm coil was opened & this coil was deployed into the sac but the coil had a very hard time tracking.At this point we tried another 20mmx39mm coil (lot#0001101668) via the navi & this coil had trouble tracking & advancing through the navi tip.When the doctor went to retract the coil, it also detached.He had to remove the navi & coil.The coil was removed successfully at this point we decided to place the ravi mg1 catheter to possibly make the delivery of the coil better.This time we tried an azur 35 20mmx30cm (lot#0000395155) this coil would not tract very well & had trouble advancing through the ravi tip, the coil would not work so he the coil was removed intact.He tried a azur cx 035 16mmx39cm coil was advanced & placed into the sac.This coil had a little trouble but deployed successfully.We decided to try another azur cx 035 20mmx39cm(lot#0000783202) & this coil would not advance through the ravi into the sac.The coil was removed because it would not advance & he did not want it to detach.That coil was removed successfully.At this point it was decided to just take out the inflow vessel.This was accomplished using multiple azur cx 035 & azur 035 coils.The case finished successfully & the patient left the room in stable condition.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coil stretched from the proximal to the distal section and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but the damage is consistent with the device experiencing forces exceeding the implant's yield strength.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No new information was provided.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23050661
Report Number2032493-2025-90484
Device Sequence Number18584166
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)250512(17)300430(10)0001089719
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0001089719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR 035 COILS.; AZUR CX 035.; NAVI 135CM.
Patient Age57 YR
Patient SexFemale
Patient EthnicityNon Hispanic